UNIGE document Scientific Article
previous document  unige:9797  next document
add to browser collection

On simplicity of reduced C*-algebras of groups

Published in Bulletin of the London Mathematical Society. 2007, vol. 39, no. 1, p. 1 - 26
Abstract A countable group is C*-simple if its reduced C*-algebra is a simple algebra. Since Powers recognised in 1975 that non-abelian free groups are C*-simple, large classes of C*-simple groups which appear naturally in geometry have been identified, including non-elementary Gromov hyperbolic groups and lattices in semisimple groups. In this exposition, C*-simplicity for countable groups is viewed as an extreme case of non-amenability. The basic examples are described, and several open problems are formulated.
Full text
(ISO format)
DE LA HARPE, Pierre. On simplicity of reduced C*-algebras of groups. In: Bulletin of the London Mathematical Society, 2007, vol. 39, n° 1, p. 1 - 26. https://archive-ouverte.unige.ch/unige:9797

112 hits

0 download


Deposited on : 2010-07-30

Export document
Format :
Citation style :